Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 61, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 30, 2005, 5:39 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 5:39 AM CDT (10:39 UTC)
- Expired
- May 30, 2005, 6:30 AM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 301040 TORLIX LAC103-301130- /O.NEW.KLIX.TO.W.0061.050530T1039Z-050530T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 539 AM CDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON * UNTIL 630 AM CDT * AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MADISONVILLE...OR ABOUT 7 MILES SOUTHWEST OF COVINGTON...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... COVINGTON AND MANDEVILLE BY 550 AM CDT ABITA SPRINGS BY 610 AM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3047 9023 3038 9021 3034 8993 3061 9000 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 30, 2:20 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 30, 2:20 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT MON MAY 30 2005 .DISCUSSION... AVN/GFS AND ETA MODELS SIMILAR FOR FIRST 18 HOURS. THEREAFTER ETA SHOWS 500MB SHORT WAVE DEEPENING AND SLOWING DOWN OVER SOUTHWEST LA WHILE GFS TRACKS THE TROUGH EASTWARD. THE ETA HANGS THE SYSTEM UP OVER LA WITH A NEGATIVE TILT AXIS TUEDSAY NIGHT AND TRACKS THE TROUGH NORTHEAST INTO NORTHERN MS WEDNESDAY. WITH NEXT LOW MOVING INTO NORTHERN ROCKIES MONDAY NIGHT/TUESDAY AM EXPECT THIS TO HELP KICK THE TROUGH OVER LA/MS EASTWARD SIMILAR TO GFS SOLUTION...BUT WILL ADD POPS IN FOR WEDNESDAY TO COVER THE EVENTUALITY OF A SLOWER MOVEMENT. REMAINDER OF FORECAST LEFT AS IS. AREAS IN SOUTHEAST LA AND SOUTHERN MS HAVE RECEIVED OVER 3 INCHES OF RAINFALL IN THE LAST 18 HOURS WITH A FEW SPOTS RECORDING OVER 5 INCHES. SATELLITE AND RADAR SHOW ANOTHER IMPULSE BEING EJECTED EASTWARD. WITH PRECIPITABLE WATER LEVELS NEAR 2 INCHES OVER THE CWA AND POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...WILL ISSUE A FLASH FLOOD WATCH FOR THE CWA. UPPER LEVEL DYNAMICS STILL LOOK GOOD FOR ISOLATED SEVERE CONVECTION TODAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 69 83 66 / 90 80 60 20 BTR 84 71 86 68 / 100 70 60 20 MSY 85 74 85 73 / 90 80 70 20 GPT 82 70 82 70 / 90 80 70 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLASH FLOOW WATCH...ALL SE LA PARISHES TODAY AND TONIGHT. MS...FLASH FLOOD WATCH...SOUTHWEST AND EXTREME SOUTH MS COUNTIES. SE LA AND MS COASTAL WATERS...NONE. &&
In the hours before
Special weather statement, May 30, 12:23 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1223 AM CDT MON MAY 30 2005 LAZ063-064-068>070-300645- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER PLAQUEMINES- UPPER ST BERNARD- 1223 AM CDT MON MAY 30 2005 ...STRONG THUNDERSTORMS AFFECTING COASTAL AREAS OF EXTREME SOUTHEAST LOUISIANA... THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS OF ST. BERNARD... PLAQUEMINES...AND JEFFERSON PARISHES THROUGH 2 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS... AND HEAVY DOWNPOURS OF RAIN. THE HEAVIEST RAINFALL WILL LIKELY REMAIN NEAR THE COAST AND MAY RESULT IN LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. 11
Special weather statement, May 30, 1:41 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 AM CDT MON MAY 30 2005 LAZ034>036-046>048-MSZ068-300815- EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 141 AM CDT MON MAY 30 2005 ...THUNDERSTORMS WILL AFFECT AREAS OF EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI DURING THE EARLY MORNING HOURS... THUNDERSTORMS WILL AFFECT AREAS EXTENDING FROM BATON ROUGE AND PLAQUEMINE WEST TO THE ATCHAFALAYA RIVER AND NORTH TO THE HOMOCHITTO NATIONAL FOREST IN WILKINSON COUNTY MISSISSIPPI THROUGH 330 AM CDT. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH THE THUNDERSTORMS. 11
Local storm report, May 30, 2:28 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG LETTSWORTH 30.93N 91.70W
05/30/2005 POINTE COUPEE LA EMERGENCY MNGR
A FEW TREES WERE REPORTED DOWN ON LOUSIANA HIGHWAY 1.
&&
REPORTED BY SHERRIFS OFFICE.
PGRIGSBYLocal storm report, May 30, 3:38 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND DMG 1 S JACKSON 30.82N 91.21W
05/30/2005 EAST FELICIANA LA EMERGENCY MNGR
LAW ENFORCEMENT REPORTS A FEW TREES DOWN ON LOUISIANA
HIGHWAY 68 NEAR THE STATE PRISON.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:21 PM CDT | Special Marine Warning | LIX | 84 min | |
| May 29, 9:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 29, 9:22 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 113 min |
| May 29, 10:39 PM CDT | Flash Flood Warning | LIX | Ascension | 3 hr |
| May 29, 11:07 PM CDT | Flash Flood Warning | LIX | Livingston | 3 hr |
| May 29, 11:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| May 30, 12:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 30, 2:21 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge, West Feliciana | 48 min |
| May 30, 3:20 AM CDT | Special Marine Warning | LIX | 85 min | |
| May 30, 3:46 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville | 29 min |
| May 30, 5:34 AM CDT | Special Marine Warning | LIX | 86 min | |
| May 30, 10:24 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 30, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 30, 12:49 PM CDT | Special Marine Warning | LIX | 116 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.